zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Integral representations for computing real parabolic cylinder functions. (English) Zbl 1054.65023
Summary: Integral representations are derived for the parabolic cylinder functions $U(a,x)$, $V(a,x)$ and $W(a,x)$ and their derivatives. The new integrals will be used in numerical algorithms based on quadrature. They follow from contour integrals in the complex plane, by using methods from asymptotic analysis (saddle point and steepest descent methods), and are stable starting points for evaluating the functions $U(a,x)$, $V(a,x)$ and $W(a,x)$ and their derivatives by quadrature rules. In particular, the new representations can be used for large parameter cases. Relations of the integral representations with uniform asymptotic expansions are also given. The algorithms will be given in a future paper.
65D20Computation of special functions, construction of tables
33C10Bessel and Airy functions, cylinder functions, ${}_0F_1$
33F05Numerical approximation and evaluation of special functions
Full Text: DOI arXiv
[1] Abramowitz, M., Stegun, I.A.: Handbook of mathematical functions with formulas, graphs and mathematical tables. Nat. Bur. Standards Appl. Series, 55, U.S. Government Printing Office, Washington, D.C. (paperback edition published by Dover, New York) (1964) · Zbl 0171.38503
[2] Gil, A., Segura, J., Temme, N.M.: On non-oscillating integrals for computing inhomogeneous Airy functions. Math. Comput. 70, 1183--1194 (2001) · Zbl 0972.33004
[3] Lozier, D.W., Olver, F.W.J.: Numerical evaluation of special functions, in W. Gautschi (ed.) Mathematics of computation 1943--1993: A half-century of computational mathematics. PSAM, AMS, Providence (1994) · Zbl 0815.65030
[4] Miller, J.C.P.: On the choice of standard solutions to Weber’s equation. Proc. Cambridge Philos. Soc. 48, 428--435 (1952) · Zbl 0046.09303 · doi:10.1017/S0305004100027821
[5] Miller, J.C.P.: Tables of Weber parabolic cylinder functions. H.M. Stationary Office, London (1955) · Zbl 0067.10204
[6] Olver, F.W.J.: Uniform asymptotic expansions for Weber parabolic cylinder functions of large order. J. Research NBS 63B, 131--169 (1959) · Zbl 0090.04602
[7] Olver, F.W.J.: (1974 & 1997) Asymptotics and Special Functions. Academic Press, New York. Reprinted in 1997 by A.K. Peters · Zbl 0303.41035
[8] Temme, N.M.: Steepest descent paths for integrals defining the modified Bessel functions of imaginary order. Methods Appl. Anal. 1, 14--24 (1994) · Zbl 0848.33003
[9] Temme, N.M.: Special functions: An introduction to the classical functions of mathematical physics. John Wiley and Sons, New York (1996) · Zbl 0856.33001
[10] Temme, N.M.: Numerical and asymptotic aspects of parabolic cylinder functions. J. Comp. Appl. Math. 121, 221--246 (2000) · Zbl 0966.65023 · doi:10.1016/S0377-0427(00)00347-2
[11] Wong, R.: Asymptotic approximations of integrals. Academic Press, New York Reprinted in 2001 by SIAM (1989) · Zbl 0679.41001